Alert archive / Michigan / Wind Advisories in 2011
Wind Advisory 5, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Apr 10, 2011, 6:26 PM EDT for 5 counties in Michigan. It took effect at Apr 11, 2011, 5:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 6:26 PM EDT (22:26 UTC)
- In effect from
- Apr 11, 2011, 5:00 AM EDT
- Expired
- Apr 11, 2011, 5:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 31 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS73 KMQT 102226 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 626 PM EDT SUN APR 10 2011 ...A PERIOD OF STRONG WINDS EXPECTED ON THE KEWEENAW PENINSULA LATE TONIGHT AND MONDAY MORNING... .STRONG LOW PRESSURE LOCATED NEAR DULUTH MINNESOTA WILL TRACK NORTHEAST INTO NORTHERN ONTARIO TONIGHT. IN ITS WAKE...STRONG NORTHWEST WINDS WILL AFFECT THE KEWEENAW PENINSULA LATE TONIGHT AND MONDAY MORNING. MIZ001-003-110630- /O.NEW.KMQT.WI.Y.0005.110411T0900Z-110411T1600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 626 PM EDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM 5 AM TO NOON EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON EDT MONDAY. HAZARDOUS WEATHER... * WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE OVERNIGHT TONIGHT. THE STRONGEST WINDS WILL OCCUR BETWEEN 5 AM AND 11 AM EDT MONDAY MORNING. DURING THAT TIME...SUSTAINED WINDS WILL BE AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE AND OVER EXPOSED HIGHER TERRAIN LOCATIONS. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROLFSON
3 follow-up statements
037 WWUS73 KMQT 110257 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1056 PM EDT SUN APR 10 2011 ...A PERIOD OF STRONG WINDS EXPECTED ON THE KEWEENAW PENINSULA LATE TONIGHT AND MONDAY MORNING... .STRONG LOW PRESSURE LOCATED OVER WESTERN LAKE SUPERIOR WILL TRACK NORTHEAST INTO NORTHERN ONTARIO OVERNIGHT. IN ITS WAKE...STRONG NORTHWEST WINDS WILL AFFECT THE KEWEENAW PENINSULA LATE TONIGHT AND MONDAY MORNING. MIZ001-003-111100- /O.CON.KMQT.WI.Y.0005.110411T0900Z-110411T1600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1056 PM EDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT MONDAY... HAZARDOUS WEATHER... * WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE OVERNIGHT WITH THE STRONGEST WINDS OCCURRING BETWEEN 5 AM AND 11 AM EDT MONDAY MORNING. DURING THAT TIME...SUSTAINED WINDS WILL BE AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH. WINDS WILL DIMINISH MONDAY AFTERNOON. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE AND OVER EXPOSED HIGHER TERRAIN LOCATIONS. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROLFSON
828 WWUS73 KMQT 110810 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 410 AM EDT MON APR 11 2011 ...A PERIOD OF STRONG WINDS EXPECTED ON THE KEWEENAW PENINSULA THIS MORNING AND ALONG THE LAKE SUPERIOR SHORELINE OF MARQUETTE...ALGER AND LUCE COUNTIES INTO THIS AFTERNOON... .STRONG LOW PRESSURE LOCATED OVER NORTHERN LAKE SUPERIOR WILL CONTINUE TO MOVE EAST THIS MORNING INTO EASTERN ONTARIO. IN ITS WAKE...STRONG NORTHWEST WINDS WILL AFFECT THE KEWEENAW PENINSULA THIS MORNING AND THE LAKE SUPERIOR SHORELINE OF MARQUETTE...ALGER AND LUCE COUNTIES INTO THIS AFTERNOON. MIZ005-111700- /O.EXB.KMQT.WI.Y.0005.110411T1200Z-110411T1800Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 410 AM EDT MON APR 11 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON. HAZARDOUS WEATHER... * WINDS WILL SHIFT TO THE NORTHWEST...AND INCREASE WITH THE STRONGEST WINDS OCCURRING BETWEEN 8 AM AND 1 PM EDT THIS AFTERNOON. DURING THAT TIME...SUSTAINED WINDS WILL BE AROUND 30 MPH WITH GUSTS UP TO 50 MPH. WINDS WILL DIMINISH BY MID AFTERNOON. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE AND OVER EXPOSED HIGHER TERRAIN LOCATIONS. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ006-007-111700- /O.EXB.KMQT.WI.Y.0005.110411T1400Z-110411T2100Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 410 AM EDT MON APR 11 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. HAZARDOUS WEATHER... * WINDS WILL SHIFT TO THE NORTHWEST...AND INCREASE WITH THE STRONGEST WINDS OCCURRING BETWEEN 11 AM EDT AND 4 PM EDT THIS AFTERNOON. DURING THAT TIME...SUSTAINED WINDS WILL BE AROUND 30 MPH WITH GUSTS UP TO 55 MPH. WINDS WILL DIMINISH LATE AFTERNOON. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ001-003-111600- /O.CON.KMQT.WI.Y.0005.110411T0900Z-110411T1600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 410 AM EDT MON APR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... HAZARDOUS WEATHER... * WINDS WILL SHIFT TO THE NORTHWEST...AND INCREASE WITH THE STRONGEST WINDS OCCURRING BETWEEN 5 AM AND 11 AM EDT THIS MORNING. DURING THAT TIME...SUSTAINED WINDS WILL BE AROUND 35 MPH WITH GUSTS UP TO 55 MPH. WINDS WILL DIMINISH MONDAY AFTERNOON. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE AND OVER EXPOSED HIGHER TERRAIN LOCATIONS. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 07
140 WWUS73 KMQT 111419 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1019 AM EDT MON APR 11 2011 ...A PERIOD OF STRONG WINDS EXPECTED ON THE KEWEENAW PENINSULA THIS MORNING AND ALONG THE LAKE SUPERIOR SHORELINE OF MARQUETTE ALGER AND LUCE COUNTIES INTO THIS AFTERNOON... .DEEP LOW PRESSURE LOCATED NEAR JAMES BAY WILL MOVE EAST INTO QUEBEC THIS AFTERNOON. IN ITS WAKE...STRONG NORTHWEST WINDS WILL AFFECT THE KEWEENAW PENINSULA THIS MORNING AND THE LAKE SUPERIOR SHORELINE OF MARQUETTE...ALGER AND LUCE COUNTIES INTO THIS AFTERNOON. LOOK FOR THE STRONG WINDS TO DIMINISH BY LATE THIS AFTERNOON AS HIGH PRESSURE APPROACHES FROM THE WEST. MIZ001-003-111600- /O.CON.KMQT.WI.Y.0005.000000T0000Z-110411T1600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1019 AM EDT MON APR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 TO 50 MPH THROUGH NOON. THESE STRONG WINDS WILL DIMINISH THIS AFTERNOON. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE AND OVER EXPOSED HIGHER TERRAIN LOCATIONS. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ005-111800- /O.CON.KMQT.WI.Y.0005.000000T0000Z-110411T1800Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 1019 AM EDT MON APR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH INTO EARLY THIS AFTERNOON. THESE STRONG WINDS WILL DIMINISH BY MID AFTERNOON. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE AND OVER EXPOSED HIGHER TERRAIN LOCATIONS. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ006-007-112100- /O.CON.KMQT.WI.Y.0005.000000T0000Z-110411T2100Z/ ALGER-LUCE- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY 1019 AM EDT MON APR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT WEST WINDS TO SHIFT TO THE NORTHWEST BY LATE THIS MORNING...AND THEN GUST AS HIGH AS 50 TO 55 MPH INTO LATE THIS AFTERNOON. THESE STRONG WINDS WILL DIMINISH LATE THIS AFTERNOON. * THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORE. IMPACTS... * THE GUSTY WINDS MAY BREAK TREE LIMBS. * A FEW POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:55 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 10, 4:55 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
455 PM EDT SUN APR 10 2011
.SHORT TERM /TONIGHT THROUGH MONDAY/...
CONTINUE TO HAVE LIGHT SHOWER ACTIVITY ACROSS MUCH OF THE
AREA...WITH CONVECTION WELL TO THE SOUTH. THE MODERATE RISK FOR SVR
WEATHER REMAINS IN THE MOST FAVORABLE LOCATION...ALONG THE WI
BORDER. LOOK FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND
CENTRAL WI NEAR 21Z...AND QUICKLY SLIDE ENE AT AROUND 40 PLUS KTS.
WILL CONTINUE THE SVR WORDING IN THE FORECAST...BUT TAPER IT A BIT
ON THE NORTHERN END. AFTERNOON HEATING HAS BEEN LIMITED ACROSS
CENTRAL AND EASTERN UPPER MI. STILL...TEMPS HAVE BEEN ABLE TO RISE
INTO THE 50S WITH DEW POINTS NOT TOO FAR BEHIND. THE WARM SPOTS
REMAIN OVER FAR WESTERN UPPER MI...WITH IWD AT 72F AT
1930Z...ASSISTED BY DOWNSLOPE WINDS. WILL WAIT TO SEE IF SOME OF THE
OTHER LOCATIONS DRY OUT...GIVEN THE SIGNIFICANT WEDGE OF WARM DRY
AIR JUST ABOVE THE SFC...WHICH LOOKS TO ERODE ACROSS MUCH OF OUR
SOUTHERN COUNTIES BY 00Z MONDAY.
THE SFC LOW IS NEAR MSP...AND WILL SHIFT NEAR IWD AT 00Z
MONDAY...WITH THE WARM FRONT SNEAKING INTO OUR SOUTHERN TIER
COUNTIES. LARGE HAIL WILL BE THE MAIN THREAT AS THE VORT MAX NEARS
FROM SW IA. WITH THE FAST STORM MOTIONS...STRONG WINDS WILL ALSO BE
POSSIBLE...WITH THE CHANCE FOR TORNADOES REMAINING NEAR THE WI
BORDER AND A BETTER CHANCE SOUTH OF THE CWA. THE POTENTIAL
EXISTS...AS MENTIONED IN THE SPC DAY 1 OUTLOOK...OF A MCS SLIDING
OVER THE AREA LATE THIS EVENING. WENT ON A SLIGHTLY MORE OPTIMISTIC
SIDE...KEEPING THE BEST CHANCE FOR CONVECTION BETWEEN 00Z AND 06Z.
FZ LEVELS REMAIN AROUND 11KFT...WITH MU CAPE VALUES NEAR 1000 TO
OVER 2000J/KG NEAR IRON COUNTY. PW VALUES ARE AROUND 1IN THIS
AFTERNOON...AND GO UP TO JUST OVER 1.25IN JUST PRIOR TO 03Z...BEFORE
FALLING TO AROUND 0.6IN BY DAYBREAK MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
MON NIGHT INTO TUE...MID LEVEL SFC RIDGING BUILDING INTO THE UPPER
GREAT LAKES WILL BRING CLEARING SKIES AND DRY WEATHER. ENOUGH DRY AIR
SHOULD MOVE IN TO ALLOW TEMPS TO DROP INTO THE UPPER 20S TO AROUND
30 WITH FAVORABLE RADIATIONAL COOLING CONDITIONS OVERNIGHT. AS THE
HIGH SHIFTS TO THE EAST TUE...SW WINDS WILL INCREASE WITH WAA AND
850 MB TEMPS TO AROUND 4C ALLOWING INLAND TEMPS TO CLIMB INTO THE
UPPER 50S AND LOWER 60S WEST.
TUE NIGHT INTO THU... SHORTWAVE TROUGH AND SFC LOW MOVING FROM
MANITOBA THROUGH NRN ONTARIO WILL DRAG A COLD FRONT THROUGH LAKE
SUPERIOR AND UPPER MI. MODELS SUGGEST FGEN ALONG AND BEHIND THE
FRONT MAY SUPPORT A BAND OF LIGHT PCPN THAT WILL STEADILY ADVANCE
THROUGH THE CWA. HOWEVER...THE SYSTEM HAS TRENDED WEAKER WITH
DYNAMICS AND TOWARD LOWER QPF VALUES. SINCE THE STRONGER QVECTOR
CONV WITH THE SHRTWV REMAINS WELL TO THE NORTH...THE FCST KEEPS NO
MORE THAN CHANCE POPS THROUGH THE PERIOD. GFS/ECMWF WET-BULB ZERO
HEIGHTS INDICATE THAT ANY PCPN WOULD BE MAINLY RAIN.
FRI THROUGH SUN...THE GFS...GFS ENSEMBLE...ECMWF AND GEM HAVE
TRENDED FARTHER SOUTH WITH THE MID LEVEL/SFC LOW AND ASSOCIATED
DEFORMATION PCPN SHIELD TO THE NORTH. LOW LEVEL TEMPS/THICKNESSES
WOULD BE COLD ENOUGH FOR SNOW...POSSIBLY MIXED WITH RAIN IF THE PCPN
AREA DOES MAKE IT INTO UPPER MI. GIVEN THE AMOUNT OF
UNCERTAINTY...THE FCST STILL MAINTAINS CHANCE POPS THROUGH SAT.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
LIFR AND IFR CIGS WILL REMAIN AT SAW...WITH ONLY SLIGHT IMPROVEMENT
TO MVFR THIS AFTERNOON AS DAYTIME HEATING SCOURS OUT SOME OF THE
LINGERING LOW LEVEL MOISTURE. SHOWERS AND POSSIBLY TS WILL RETURN
AFTER 02Z.
AT CMX LIFR CONDITIONS HAVE IMPROVED AS WINDS TURNED MORE SOUTHERLY
LATE THIS MORNING. LOOK FOR LIFR TO IFR CONDITIONS TO RETURN TOWARDS
02Z WITH THE ADVANCE OF SHRA AND THE POSSIBILITY OF TS. HAVE KEPT CB
IN THE FORECAST UNTIL 06Z...AND WILL AMEND TO ADD TS IF IT BECOMES
MORE LIKELY.
CEIGS AND VIS WILL REBOUND TO OR NEAR MVFR BY LATE MORNING
MONDAY...AS THE BULK OF MOISTURE EXITS TO THE NE. HOWEVER THIS LAST
ROUND OF SHOWERS MAY LINGER INTO EARLY AFTERNOON AT SAW. LOOK FOR
STRONGER WINDS ALOFT /LLWS AFTER 06Z/ TO MIX DOWN TO THE SFC PRIOR
TO DAYBREAK MONDAY...WITH GUSTY WNW WINDS NEAR 35KTS THROUGH MUCH OF
THE AFTERNOON HOURS.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
LOW PRESSURE JUST SOUTHWEST OF LS WILL SLIDE ACROSS AND JUST
NORTHEAST OF LS BY DAYBREAK MONDAY. AFTER THE EXIT OF THE
LOW...STRONGER N WINDS NEARING GALES TO 40KTS WILL DEVELOP MONDAY
ACROSS MAINLY CENTRAL AND EASTERN LS. A RIDGE WILL SWING WEST TO
EAST ACROSS THE UPPER GREAT LAKES LAKES MONDAY AFTERNOON THROUGH THE
DAY TUESDAY...WITH WINDS RELAXING TO LESS THAN 20KTS LATE MONDAY
NIGHT. A TROUGH OVER MINNESOTA TUESDAY NIGHT WILL PUSH SOUTHEAST
OVER LS WEDNESDAY...BEFORE SLOWLY SETTLING ACROSS LM AND LH FROM
WEDNESDAY NIGHT THROUGH THE END OF THE WORK WEEK. IN THE
MEANTIME...HIGH PRESSURE TRACKING FROM MANITOBA TO CENTRAL ONTARIO
FROM WEDNESDAY THROUGH FRIDAY WILL BRING A RIDGE ACROSS LS WEDNESDAY
NIGHT THROUGH FRIDAY MORNING. BY FRIDAY AFTERNOON LOW PRESSURE OVER
THE MID MISSISSIPPI VALLEY SHOULD LIFT A TROUGH OVER LS.
&&
.HYDROLOGY /UPDATED AT 18Z/...
24 HOUR PRECIP REPORTS OF 0.15 TO 1.15 INCHES HAVE COME IN FROM THE
INITIAL ROUND OF SHOWERS AND THUNDERSTORMS. THE LOWEST AMOUNTS WERE
ACROSS THE KEWEENAW PENINSULA...WITH THE HIGHEST OVER CENTRAL UPPER
MI...EAST OF A LINE FROM BIG BAY TO GLADSTONE. AS FOR HYDROLOGIC
ISSUES...LEVEL OF CONCERN WILL LARGELY DEPEND ON THE TRACKS OF THE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE ABOVE NORMAL TEMPS HAVE
REALLY DIMINISHED THE SNOWPACK ACROSS THE AREA...WITH THE REMAINING
SNOW LARGELY OCCURRING OVER THE HIGHER TERRAIN AND WOODED LOCATIONS.
THIS HAS CAUSED AREA RIVERS TO BEING TO RISE TOWARDS ACTION STAGES AT
SOME LOCATIONS /PARTICULARLY ALSTON AND CRYSTAL FALLS/. WOULD NOT BE
SURPRISED TO SEE SOME LOCATIONS NEARING FLOOD STAGE OVER THE NEXT
COUPLE OF DAYS. RESIDENTS LIVING ALONG RIVERS IN UPPER MICHIGAN
SHOULD REMAIN ALERT FOR RISING WATERS AND EXERCISE CAUTION WHEN
WALKING NEAR RIVERBANKS OVER THE NEXT WEEK.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING FROM 11 AM TO 8 PM EDT MONDAY FOR LSZ266-267.
GALE WARNING FROM 11 AM TO 5 PM EDT MONDAY FOR LSZ244-245-248-
265.
GALE WARNING FROM 8 AM TO 5 PM EDT MONDAY FOR LSZ264.
GALE WARNING FROM 8 AM TO 2 PM EDT MONDAY FOR LSZ263.
GALE WARNING FROM 11 AM TO 6 PM EDT MONDAY FOR LSZ249>251.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...KF
SHORT TERM...KF
LONG TERM...JLB
AVIATION...KF
MARINE...KFHazardous weather outlook, Apr 10, 5:07 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 507 PM EDT SUN APR 10 2011 MIZ002-009-010-084-111300- ONTONAGON-GOGEBIC-IRON-SOUTHERN HOUGHTON- 507 PM EDT SUN APR 10 2011 /407 PM CDT SUN APR 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS ALSO A SLIGHT RISK OF A TORNADO IN THE STRONGER STORMS LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE NATIONAL WEATHER SERVICE. MIZ001-003>007-011>014-085-111300- KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 507 PM EDT SUN APR 10 2011 /407 PM CDT SUN APR 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GUSTS TO 45 MPH CAN BE EXPECTED IN THE KEWEENAW PENINSULA AND ALSO ALONG THE MARQUETTE AND ALGER COUNTY SHORELINES OF LAKE SUPERIOR MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE NATIONAL WEATHER SERVICE. LSZ162-240>251-263>267-111300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 507 PM EDT SUN APR 10 2011 /407 PM CDT SUN APR 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THIS EVENING. AREAS OF DENSE FOG CAN BE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST GALES TO 40 KNOTS CAN BE EXPECTED MONDAY ON CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE NATIONAL WEATHER SERVICE. LMZ221-248-250-111300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 507 PM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THIS EVENING. AREAS OF DENSE FOG CAN BE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE NATIONAL WEATHER SERVICE. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:41 AM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron | 24 min |
| Apr 10, 2:25 AM EDT | Special Marine Warning | MQT | 35 min | |
| Apr 10, 5:52 AM EDT | Gale Warning | MQT | 38 hr | |
| Apr 10, 5:52 AM EDT | Small Craft Advisory | MQT | 46 hr | |
| Apr 10, 2:10 PM EDT | River Flood Advisory | MQT | Iron | 23 hr |
| Apr 10, 6:58 PM EDT | River Flood Advisory | MQT | Houghton | 40 hr |
| Apr 10, 6:58 PM EDT | Special Marine Warning | MQT | 92 min |
Nearby
Wind Advisories in Michigan, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.